Alert archive / Oklahoma / River Flood Warnings in 2018

River Flood Warning 41, NWS Tulsa, OK

December 27, 2018Pushmataha County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Dec 27, 2018, 8:02 AM CST for Pushmataha County, Oklahoma. It took effect at Dec 27, 2018, 1:42 PM CST. It was in force for 6 hr.

The area

The outline as issued.

The facts

Issued
Dec 27, 2018, 8:02 AM CST (14:02 UTC)
In effect from
Dec 27, 2018, 1:42 PM CST
Expired
Dec 27, 2018, 7:51 PM CST
In force
6 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 155 km from the middle of the area, began a volume at 14:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kiamichi River near Antlers (ANTO2). The gauge peaked at 23.66 ft at Dec 27, 2018, 5:00 PM CST.

actionminormoderate10203012/2712/2812/29
Action stage
24 ft
Minor stage
25 ft
Moderate stage
29 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07336200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

089 
WGUS44 KTSA 271402
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
802 AM CST Thu Dec 27 2018


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Oklahoma...

  Kiamichi River near Antlers affecting Pushmataha County. 
  
OKC127-272201-
/O.NEW.KTSA.FL.W.0041.181227T1942Z-181228T1217Z/
/ANTO2.1.ER.181227T1942Z.181228T0000Z.181228T0617Z.NO/
802 AM CST Thu Dec 27 2018

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Kiamichi River near Antlers
* from this afternoon to Friday morning, or until the warning is 
  cancelled.
* At 7:30 AM Thursday, the stage was 20.31 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* Forecast...The Kiamichi River near Antlers is expected to rise 
  above flood stage this afternoon and continue to rise to near 26.0 
  feet by this evening. The river is expected to fall below flood 
  stage Friday before dawn.
* Impact...At 27.0 feet, minor flooding occurs along the west bank of 
  the Kiamichi River near Moyers. Campers should move to higher 
  ground.
 
&&
 
LAT...LON 3442 9550 3417 9543 3419 9558 3424 9569 3441 9569

$$
2 follow-up statements
787 
WGUS84 KTSA 271943
FLSTSA
Flood Statement
National Weather Service Tulsa OK
143 PM CST Thu Dec 27 2018


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Kiamichi River near Antlers affecting Pushmataha County. 
  
OKC127-280342-
/O.EXT.KTSA.FL.W.0041.181227T2344Z-181228T0624Z/
/ANTO2.1.ER.181227T2344Z.181228T0000Z.181228T0024Z.NO/
143 PM CST Thu Dec 27 2018

The Flood Warning continues for
  The Kiamichi River near Antlers.
* from this afternoon to late tonight, or until the warning is 
  cancelled.
* At 1:30 PM Thursday, the stage was 23.34 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* Forecast...The Kiamichi River near Antlers is expected to rise 
  above flood stage late this afternoon and continue to rise to near 
  25.1 feet by this evening. The river is expected to fall below 
  flood stage this evening.
* Impact...At 27.0 feet, minor flooding occurs along the west bank of 
  the Kiamichi River near Moyers. Campers should move to higher 
  ground.
 
&&
 
LAT...LON 3442 9550 3417 9543 3419 9558 3424 9569 3441 9569

$$
086 
WGUS84 KTSA 280151
FLSTSA
Flood Statement
National Weather Service Tulsa OK
751 PM CST Thu Dec 27 2018


...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Kiamichi River near Antlers affecting Pushmataha County. 
  
OKC127-280221-
/O.CAN.KTSA.FL.W.0041.000000T0000Z-181228T0624Z/
/ANTO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
751 PM CST Thu Dec 27 2018

The Flood Warning is cancelled for
  The Kiamichi River near Antlers.
* At  7:30 PM Thursday, the stage was 23.71 feet.
* Flood stage is 25.0 feet.
* Forecast...The Kiamichi River near Antlers crested below flood 
  stage at 23.8 feet. The river will remain below flood stage.
* Impact...At 24.0 feet, faster flows along the river are expected but
  no flooding occurs. Interests near the river should continue to 
  monitor later forecasts. Campers near the river should move to 
  higher ground.
 
&&
 
LAT...LON 3442 9550 3417 9543 3419 9558 3424 9569 3441 9569

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Dec 27, 4:49 AM CST, 3 hours 13 minutes earlier.

Area forecast discussion, Dec 27, 4:49 AM CST, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
449 AM CST Thu Dec 27 2018

...UPDATE...

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.

Back edge of large area of showers and thunderstorms is on track
to clear all terminals by 12Z so will not include any mention of
precipitation or thunderstorms in any of the TAFs this morning.
VFR conditions should prevail for the first 8 to 12 hours of the
valid TAF period, with a 4 to 6 hour window for MVFR ceilings
expected once the cold front moves in later this afternoon and
evening. Winds should remain gusty at all sites for most of the
period, with gusts dropping off late tonight.

&&

.PREV DISCUSSION... /Issued 348 AM CST Thu Dec 27 2018/

DISCUSSION...
Axis of widespread rains continues to gradually press eastward and
will reside across far E OK / western AR to start the forecast.
Rains will continue to end from west to east while the strong cold
moves into NE OK by early afternoon. Isolated light showers may
develop along the front as it continues eastward through the
afternoon. Temps will warm well above normal ahead of the frontal
passage and mark the last relatively warm day from quite some
time.

Sharply colder temperatures will prevail Friday and more so on
Saturday with increasing cloud cover. The trend continues to be
for less of an influence from the weakening wave on Saturday.
Still may see some flurries during the day but chances for
measurable precip continue to remain very low. Persistent trough
to our west yields yet another wave ejecting into the Plains late
Sunday. Precip chances focus for SE OK / western AR and points
eastward beginning Sunday night through Monday. Temps currently
appear warm enough to keep any precip all liquid.

Once this wave passes another surge of colder air spills southward
and below normal temps and dry conditions persist through at
least mid next week.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....22
Hazardous weather outlook, Dec 27, 4:24 AM CST, 3 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
424 AM CST Thu Dec 27 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
424 AM CST Thu Dec 27 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Gusty southerly winds will continue today ahead of a strong cold
front set to move through the area later this afternoon and this
evening. Gusts could reach 30 to 35 mph at times, especially
across far northeast Oklahoma and far northwest Arkansas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY THROUGH WEDNESDAY...No Hazards.

EXTENDED DISCUSSION...
Much cooler weather will move into the area in the wake of today's
cold front. This could lead to single digit wind chills Friday
night and into Saturday for areas near the Kansas border. Another
strong cold front on Monday should bring a slightly greater
chance for dangerous wind chills to areas north of Interstate 44
by Tuesday morning.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Dec 27, 3:57 AM CST, 4 hours 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
357 AM CST THU DEC 27 2018

OKZ055>058-061>063-271100-
Craig OK-Rogers OK-Delaware OK-Ottawa OK-Nowata OK-Washington OK-
Mayes OK-
357 AM CST THU DEC 27 2018

...SIGNIFICANT WEATHER ADVISORY FOR CRAIG...ROGERS...DELAWARE...
OTTAWA...NORTHERN MAYES...EASTERN WASHINGTON AND NOWATA COUNTIES
UNTIL 500 AM CST...

At 354 AM CST, strong and gusty southeasterly winds had been
measured on the back edge of a large area of showers across parts of
northeast Oklahoma. The back edge of the showers extended from 5
miles northeast of Wann to 3 miles northeast of Inola and was moving
to the northeast at 45 mph.

Wind gusts up to 50 mph, lasting for 15 to 30 minutes, will be
possible across far northeast Oklahoma once the rain ends at any one
location.

Locations in or near the path include...
Bartlesville...                   Claremore...
Miami...                          Vinita...
Nowata...                         Jay...
Pryor...                          Owasso...
Pryor Creek...                    Catoosa...
Grove...                          Verdigris...
Commerce...                       Chelsea...
Salina...                         Oologah...
Fairland...                       Afton...
Quapaw...                         Langley...

This includes Interstate 44 between mile markers 240 and 324.

LAT...LON 3700 9462 3650 9462 3636 9460 3619 9578
      3634 9581 3642 9579 3643 9583 3699 9596
TIME...MOT...LOC 0954Z 245DEG 39KT 3698 9575 3619 9546

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 6:46 PM CSTSpecial Weather StatementTSACraig, Delaware, Mayes, Ottawa59 min
Dec 26, 8:19 PM CSTSpecial Weather StatementTSACraig, Mayes, Nowata, Rogers, Tulsa, Wagoner and 1 more56 min
Dec 26, 9:08 PM CSTSevere Thunderstorm WarningTSAMcIntosh, Okfuskee, Okmulgee52 min
Dec 26, 9:11 PM CSTSpecial Weather StatementTSACreek49 min
Dec 26, 9:38 PM CSTSpecial Weather StatementTSAPittsburg52 min
Dec 26, 9:43 PM CSTSpecial Weather StatementTSAChoctaw, Pushmataha62 min
Dec 26, 10:01 PM CSTSevere Thunderstorm WarningTSAHaskell, McIntosh, Muskogee, Okmulgee, Pittsburg, Wagoner59 min
Dec 26, 10:08 PM CSTSpecial Weather StatementTSACreek, Nowata, Rogers, Tulsa, Washington67 min
Dec 27, 3:57 AM CSTSpecial Weather StatementTSACraig, Delaware, Mayes, Nowata, Ottawa, Rogers63 min
Dec 27, 5:21 AM CSTRiver Flood WarningTSALeFlore56 hr
Dec 27, 7:34 AM CSTRiver Flood WarningTSALeFlore26 hr
Dec 27, 7:44 AM CSTRiver Flood AdvisoryTSACherokee24 hr
Dec 27, 7:45 AM CSTRiver Flood AdvisoryTSAAdair, Cherokee, Delaware24 hr

Nearby

River Flood Warnings in Oklahoma, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.